MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Break (1069); Crack (1135); Failure to Fold (1255)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information unknown/ not provided.Per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Model number: a complete model number is unknown, as the serial number was not provided.Catalog number: a complete catalog number is unknown, as the serial number was not provided.Serial number: unknown/not provided.Expiration date: unknown, as product serial number was not provided.Udi number: unknown, as product serial number was not provided.If explanted; give date: not applicable, there is no indication the lens has been explanted.Initial reporter - first/given name: not provided.(b)(6).Device manufacture date: unknown, as the serial number was not provided.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was folded incorrectly and the optic was broken as a result.Material is not available.Issue was discovered during implantation and the lens was fully inserted.There was no delay in procedure or medication prescribed, and no further intervention was reported.The patient status was reported as unknown.It was indicated that the customer has no further information available.
 
Additional Manufacturer Narrative
Section b5 - describe event or problem: through follow up it was learned that this case is a duplicate to another incident that was reported under fda report # 3012236936-2022-01484, johnson and johnson internal complaint # (b)(4).The intraocular lens (iol) folded across too wide and the shooter broke open.The lens was implanted but the optic was broken.Therefor it was removed and a new lens was implanted.The surgery was completed successfully and the patient is doing well.No further information was provided.Section d4 - serial#: (b)(6).Section d4 - model#: pcb00.Section d4 - catalog#: pcb0000210.Section d4 - expiration date: 24-aug-2024.Section d4 - udi #: (b)(4).Section h4: device manufacture date: 24-aug-2021.Section h6: health effect - impact code 4631 - more complex surgery.Section h6: medical device problem code 1135 - crack.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes.Section d9 - date returned to manufacturer on: 3rd august 2022.Section h3 - device evaluated by manufacturer? yes.Device evaluation: the intraocular lens (iol) was not returned for evaluation.However, the complaint handpiece was received loose inside of a bag.An open sterilization pouch was received as well.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod fully advanced.The cartridge tip and cartridge were observed to be damaged, in a way consistent with a handpiece that was used.No further issues were identified with the handpiece.The complaint issues of lens damaged and folding issues could not be confirmed.The complaint issue could not be confirmed.However, the observed issue cartridge damaged is similar to the complaint issue cartridge crack and could not be confirmed to be related to the manufacturing or design process.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received which the following fields were updated accordingly: section b5 - describe event or problem: correspondence was received indicating that an incision enlargement was required.No further information was received.Section h3 - health effect - impact code - 4625 - additional surgery for the reported incision enlargement.Section h3 - health effect - clinical code 4581 - appropriate clinical signs, symptoms, conditions term / code not available: incision enlargement.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14625883
Report Number3012236936-2022-01483
Device Sequence Number19977049
Product Code HQL
UDI-Device Identifier05050474558281
UDI-Public(01)05050474558281(17)240824
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer06/27/2022
07/27/2022
08/31/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date07/19/2022
08/18/2022
09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown